Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 9, NWS Pittsburgh, PA

April 1, 2017Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Apr 1, 2017, 11:44 AM EDT for Coshocton County, Ohio. It took effect at Apr 1, 2017, 7:08 PM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 11:44 AM EDT (15:44 UTC)
In effect from
Apr 1, 2017, 7:08 PM EDT
Expired
Apr 2, 2017, 12:00 PM EDT
In force
17 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 128 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

741 
WGUS41 KPBZ 011544
FLWPBZ


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1144 AM EDT SAT APR 1 2017

...The National Weather Service in Pittsburgh has issued a flood 
warning for the following rivers in Ohio... 

  Muskingum River At Coshocton affecting Coshocton County.
 
.The recent rain amounts coupled with lingering runoff will creat high
water on the Muskingum River.   


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-012344-
/O.NEW.KPBZ.FL.W.0009.170401T2308Z-170402T1600Z/
/CSHO1.1.ER.170401T2308Z.170402T0600Z.170402T1000Z.NO/
1144 AM EDT SAT APR 1 2017

The National Weather Service in Pittsburgh has issued a 

* Flood Warning for, 
  The Muskingum River At Coshocton.
* From this evening until Sunday afternoon, or until the warning is 
  cancelled.
* At 11:00 AM Saturday the stage was 13.9 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening 
  and continue to rise to near 15.2 feet by after midnight tonight. 
  The river will fall below flood stage by tomorrow morning.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$
2 follow-up statements
524 
WGUS81 KPBZ 011947
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT SAT APR 1 2017

...The flood warning continues for the following rivers in Ohio...
 
  Muskingum River At Coshocton affecting Coshocton County.
 
.The recent rain amounts coupled with lingering runoff will create high
water on the Muskingum River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-020347-
/O.EXT.KPBZ.FL.W.0009.170402T1200Z-170402T1800Z/
/CSHO1.1.ER.170402T1200Z.170402T1200Z.170402T1200Z.NO/
347 PM EDT SAT APR 1 2017

The River Flood Warning continues for,
  The Muskingum River At Coshocton.
* Until Sunday afternoon, or until the warning is cancelled.
* At  3:00 PM Saturday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$
724 
WGUS81 KPBZ 020125
FLSPBZ


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
925 PM EDT SAT APR 1 2017

...The flood warning is cancelled for the following rivers in Ohio...
 
  Muskingum River At Coshocton affecting Coshocton County.
 
.The river level never reached flood stage and is not projected to
reach the flood stage of 15 feet. Therefore, the flood warning
is cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE: Do not drive through flooded areas. The water may be 
deeper than it appears. Stay tuned to NOAA Weather radio for later 
developments. 

&&

OHC031-020155-
/O.CAN.KPBZ.FL.W.0009.000000T0000Z-170402T1800Z/
/CSHO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
925 PM EDT SAT APR 1 2017

The River Flood Warning is cancelled for,
  The Muskingum River At Coshocton.
* At  9:00 PM Saturday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.0 feet. The 
  river will continue to fall to 12.9 feet by Monday morning.
* Impact...At 15.0 feet, Low areas are flooded and water reaches a few
  homes along Route 16 south of Coshocton and along County Route 1A 
  north of Coshocton.

&&

LAT...LON 4024 8189 4030 8197 4029 8183 4023 8184
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Apr 1, 11:22 AM EDT, 22 minutes earlier.

Area forecast discussion, Apr 1, 11:22 AM EDT, 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
1122 AM EDT Sat Apr 1 2017

.SYNOPSIS...
Light rain should end this morning as low pressure exits.
Building high pressure should result in dry weather this
afternoon through Sunday. Several crossing low pressure areas
will keep periodic rain chances for the upcoming work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Although rain is exiting the region amid building high pressure,
cloud cover will remain through most of the day, limiting
temperature increases. Therefore, MaxT was lowered for today by
several degrees.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
The building high and limited dry advection aloft should result
in a clearing trend tonight. Most models suggest that the
clearing and attendant temperature drop likely will yield a
rapid development of fog late tonight, particularly in the
nern zones and elsewhere in the river valleys.

Dry weather is expected to continue Sunday,though some increase
in clouds is expected in the afternoon in warm advection ahead
of approaching low pressure.

The low is progged to track from the Srn Plains to the Ohio
Valley/Lower Great Lakes by Monday night and Tuesday. Increasing
moisture in swly flow, a low-level jet and increasing ascent
and shortwave support should result in rain overspreading the
region by late Monday through part of Tuesday. QPF amounts are
around 1 inch at this time. Will monitor these amounts over the
next couple of days. The low is expected to exit E by Tuesday
afternoon with decreasing rain chances. Temperatures are
expected to be above seasonal levels, with the warmest day
expected Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Ridging is progged to build in through Wednesday ahead of a
deepening Midwestern trough. This trough is progged to deepen
and become a closed low as it reaches the Ohio Valley region by
late in the week. Increasing shower chances and above average
temperatures are expected by late Wednesday and Thursday as the
trough's associated surface low crosses. Precip chances should
continue through Friday with the close proximity of the upper
low, along with cooler temperatures.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
IFR conditions will prevail with little improvement made through
early afternoon. Gradual lifting will bring ceilings up to high
IFR or low MVFR by this evening. As high pressure builds in,
improvement should continue, with some terminals achieving VFR
conditions Saturday night. Saturday morning fog may exist,
depending on the level of clearing achieved.

Winds will remain steady out of the northwest through the
evening. Winds will start to dissipate tonight as high pressure
builds in.

Outlook...
VFR returns Sunday. Restrictions are possible with the next
system arriving on Monday and continuing into Tuesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&

Update...Kramar
Hazardous weather outlook, Apr 1, 3:23 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
323 AM EDT Sat Apr 1 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-020730-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
323 AM EDT Sat Apr 1 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:44 AM EDTAreal Flood AdvisoryPBZGuernsey6 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.